Couldn't find what you looking for?

TRY OUR SEARCH!

Has anybody had side effects such as shortness of breath, feeling flush or hot flashes, or panic attacks from levothyroxine. I'm no longer on the meds and been experiencing these every now and again and very randomly.

Loading...

I was diagnosed with an under active thyroid around 8 years ago and prescribed thyroxine.  I remember awful panic attacks.  I stopped taking the medication and they subsided, luckily the next thyroid function test was fine so I didn't ever need to go through that again....or so I thought.  I was put back on them three days ago o.O  Due to a whole host of medical problems some of which include shortness of breath, putting on weight, no energy, and what may be lymph-edema I was given another thyroid function test.  I sort of knew it had gone awry again but did not want to be back on those tablets.  My G.P agreed to give me half the recommended start dose as I was refusing to even try and already I've had a sniff of the panic attacks starting up again. 

Apparently dependent on your area there are other options.  I have been told there are none but I'm reading a lot on line about treating the t4 AND T3 levels.  The thyroxine just treats the t4, another medication be used to treat both,, but from what I'm reading it's costly.  Also dependent on your doctor they may be able to prescribe something to ease the anxiety, such as a beta blocker of some Valium.  My Dr wont entertain the idea so I don't know how this is going to play out this time around as I really do need to keep with the meds this time and have not even got up to a dose which may make a dent in the thyroid count at this time.

I'm sorry I can't help you more at this time but I am also seeking information on this and don't want to write anything that may be incorrect.  If you look on Google you will find anxiety/panic attacks are one of the top complaints/side effects of that medication.  I hope this heps you some.  The hot flashes you mention I have felt a bit like that today and put it down to the weather warming up or perhaps as with under active thyroid I'm always cold I assumed my  internal thermometer was adjusting, so again with regard to that aspect I am unable to help.

Reply

Loading...

Thanks. Also after about a year on the meds it felt like I was sucking in my stomach all the time but wasn't trying too. I know I feel a lot better since I've been off the meds. I hope I don't have to go back on them. If I do I think I'll try an all natural alternative. I don't want to deal with any of that again. Thanks again. :)
Reply

Loading...


hi, I havent had any of those effects. I mainlly can tell that in the mornings I am actually able to get out of bed without literally feeling like the world is on top of me and wanting to cry. I feel more like doing things that I normally would have put off and just thought about doing for days upon days.
Reply

Loading...


Due to Graves disease I had a total thyroidectomy in October 2013 and was put on Levothyroxine by RUH specialists in Bath. The first 3-4 months I suffered with panic attacks which eventually dissipated. However, a month after the operation I also started having problems with shortness of breath and within 2 months I had very high blood pressure which is currently managed with Ramipril tablets. The shortness of breath has not been addressed despite my complaining to the doctors for months now. It only struck me the other day that it may be the levothyroxine causing this as I forgot for the first time since the operation to take it. The following day my breathing was 70% better but as soon as I started taking levothyroxine again it returned to what it was. I am now convinced that this is a direct side effect of the Levothyroxine as I never experienced these problems before. I even gave up smoking after the operation which I thought would help but instead I felt worse by the day. I read that "rare" side effects of the Levothyroxine is angina, heart problems, high blood pressure etc. I have not obviously come to the bottom of this but so that you know you are not the only one experiencing these side effects in case this is what the doctors claim....If your problem has been addressed now I would really like to hear about it. Katerina E.
Reply

Loading...

I finally got a doctor to admit that levothyroxine causes panic attacks, nervousness, shortness of breath, and increased shyness. Which kinda sucks because I'm an already very shy person so the condontions above seemed to be amplified even more. :( I asked if there was an alternative to levothyroxine and the doc said there is but not as safe as levothyroxine. She isn't a specialist on thyroid but the only one who actually listened to me and did have info because she is on levothyroxine too. I actually been setting my own levothyroxine intake by feel. Some days I can take a half of pill. If I feel really bad , then no pills. I've gone a whole month without them and felt better then ever then I'll start getting tired and I'll need to take it for maybe 3 days or every other day. Or a half pill in the morning and half in the afternoon so it's not so much right away. But that's just me and what helps me. Might not be the same for everyone. I still don't have 100% of the answers yet but finally heading in the right direction. Hopefully. If I figure anything out that helps or get answers I'll post immediately. I'll also post about how my own regulating is going. Have a wonderful day. :)
Reply

Loading...